Steroids And Flu Shots

Content:
  • Steroid use could reduce effectiveness of flu shot: You Docs
  • Flu shot while on steroids? - Inspire
  • Reducing Pred and flu shot | Polymyalgia Rheumatica and GCA | Patient
  • Should I put off getting a flu shot if I am taking steroids? | Cold and Flu - Sharecare
  • Tips From Other Journals - American Family Physician
  • SITE INJECTIONS- STEROIDS- Rich Piana

    Steroid use could reduce effectiveness of flu shot: You Docs

    steroids and flu shots Flu season is upon us, and people with multiple sclerosis MS are snd again debating whether or not to get vaccinated. However, it is not yet know whether the vaccine steroids and flu shots as effective for those taking natalizumab or fingolimod. There is no f,u of catching the flu from the injectable vaccine because it uses a dead virus. This is why it is a good idea to have a plan with your neurologist and primary care doctor about what you will do in the flu season. Steroid hormones initiate cell signaling though amd flu shot cannot cause the flu, some people with MS may feel lousy for a steroids and flu shots days after they receive it. Although a flu shot is recommended, there are times when getting one might not be a good idea. Also, if a person is allergic to any of the components of the flu vaccine then they shouldn't be vaccinated.

    Flu shot while on steroids? - Inspire

    steroids and flu shots

    Posted 17 November at I believe that you will have some pain till this PMR goes into remission. What I want to know is what can you take the days that you are experience pain and stiffness? I will be seeing my doctor on Friday and would like to know what can she give me to help me with the bad days I'm experiencng. I am also a diabetic and prednisone has done havoc on my numbers and that is another reason why I want to get off the Prednisone. Also I am due for my flu shot and I am worried about getting a bad flare.

    As I know someone who did. This PMR for me all started 10 days after my flu shot last year. Has anyone had a flare after receiving their flu shot this year? Also I never gained any weight while on the higher numbers of prednisone and now that I'm on 4 mg I'm gaining weight and my diabetic numbers are up and down what could cause that? I think my body is so messed up from being on prednisone for a year.

    I live in the US and they seem to do things alot differently here where PMR is concerned they went you off prednisone as soon as possible. As you say you are in the USA, not sure if I can really help.

    I am diabetic, when on high doses of steroid my blood sugar levels go way up, but as we know they will come down as I reduce the dose no one worries too much about it. The additional weight I gain on high doses also plays a part, but again, that mostly disappears as I reduce. It doesn't impact at all. However, there have been others who feel a flu shot triggered PMR, but others who feel it might have been a virus possibly flu so this has to be a very individual thing.

    Is your doctor not concerned about the inflammation you have putting up the blood sugar levels? It can do so. To me it seems to be contradictory to take the steroids for PMR, but not enough of it to give any benefit. The downsides without the upsides! The benefit was what I wanted as I had no quality of life without it. I never found any painkiller which had any effect on PMR pain. It rings right, it sounds right, it looks right BUT it's not in my case book.

    Whether it's the Rhummi getting stroppy and trying to force MTX as a steroid reducing agent, because still in pain, or a kindly GP prescribing Naproxen to help with the pain, my experience is that any additional pills are preferable to a little extra 'Pred'. I'm not a medic, expert or the like but everything inside me says if it's just PMR then control it and give the patient a life with the right amount of Prednisolone.

    I can't see the point in reporting a reduction in Prednisolone if one is in pain and covering it with pain killers. This reply has been deleted by a moderator.

    There are plenty of other conditions which can run alongside PMR and require painkillers. Been there, seen it and got that! And it has some not entirely pleasant side effects. At least my medical consultants here take pain seriously - and since there is like NOTHING I can take safely alongside my other medication they are a bit sprightlier about investigating the cause of the pain and trying to deal with it not cover it up!

    Hi Janice - I had a flu jab only a few weeks back with no ill effects - I'm down to 10 mg after 5 months with no other medical problems. I also have had the odd ache rather than pain at reduction time but I took the advice from this forum on slow reduction and I put my progress down to that. Hope all goes well. They often have a habit of wanting you off pred as quickly as possible in the UK too - but as long as it is active you will need some pred.

    I you aren't accepting of that then you might just as well say "no pred" - and that is from either side. To be down to 4mg in barely over a year is excellent progress - but I will dispute the statement that suggests there must be pain. Some people have very little pain, the majority have minimal pain and if you aren't at least reasonably comfortable it probably means you are on too low a dose.

    If the pain you have is due to PMR then the only real answer is a bit more pred I'm afraid. I know very few people for whom pain-killers have achieved much, possibly they took the edge of severe pain but were certainly no total answer.

    If it is happening during the time you reduce from one dose to the next then slowing the reduction down often helps. There are a couple of reduction schemes on here that seem to help a lot - but when push comes to shove and you are at the dose that is JUST enough to control the inflammation and therefore the symptoms then no reduction scheme will help. That dose is what it is. I had my flu shot last week - this year not even a sore arm, certainly no flare. Many people claim they "get flu" from a flu shot - that isn't true.

    I don't know, I never have. For some people pred leads them to gain weight, for others it stops them being hungry and they lose weight. It didn't make me gain weight, the weight redistributed to my face and midriff. But it is also possible to lose weight when on pred but you do have to be very disciplined and keep the carbs low - and that also helps with blood sugars.

    We have several ladies who were diabetic pre-PMR and they say that you just have to be more careful about what you eat. But for your basic question: But if the other pain is osteoarthritis or other muscle problems that may not be the answer. All this talk of flares is giving me the heeby-jeebies as I have two more days on 15mg and then start my reduction to But I have had an incipient headache for the past week or so - not a blinder, just an uncomfortable presence that won't move with Paracetamol - and a slightly stiff neck.

    Would you advise me to delay my Pred reduction or go for it? Because we can't get a dose less than 5mg here, I was thinking of a variation of your reduction plan: Do you think that is too fast? Sorry to bother you - but I fear you are the font of knowledge on the subject and mentor and advisor to us all!

    Using my plan is actually even slower than that Heather. To start you would take You reduce the number of days at the higher dose by one each time until you get to alternate days so I have always thought it would work well enough for people who have to reduce in bigger steps than 1mg.

    Having got to alternate days you build up the number of days at the new lower dose one day at a time as well. Thank you once again Eileen for your endless patience and advice. Will follow the plan. We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters.

    Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately.

    Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms. This website uses cookies. By continuing to use this site you are agreeing to its use of cookies. Health Information A-Z Our index of medical information authored by professionals Community Join the discussion in our forums Medicine directory Drug treatments, dosage instructions and side effects Medical Professionals Information for medical professionals Symptom Checker Assess your symptoms online with our free symptom checker.

    This discussion has been locked due to a period of inactivity. Why not start a new discussion? Reducing Pred and flu shot Posted 17 November at Oldest Latest Most Votes.

    Page 1 Page 2 Next. Thanks for the advice Report this. Thank you Report this. Just as a reminder - here's the link to the thread it is written out in, in posts 4 and 5: Start your own discussion.

    Reducing Pred and flu shot | Polymyalgia Rheumatica and GCA | Patient

    steroids and flu shots

    Should I put off getting a flu shot if I am taking steroids? | Cold and Flu - Sharecare

    steroids and flu shots

    Tips From Other Journals - American Family Physician

    steroids and flu shots